Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Had gastritis, controlled with food and pantop. Have weakness, nausea after food with mucus in stool. Take rabprazole

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
Question
Hello Doc,

From past 1 month I had gastritis and controlled my food along with intermittent pantop tablet as per Doctors advice.
Now from past 1 week I have weakness & slight nausea after food. No stomach pain. Stools go pale yellow with a mucus(Slime). From past 1 days I see more mucus coming.
I sometimes take Rabprazole and control it. But weakness is seen from past 2 weeks.
Apetite is normal.
Posted Wed, 2 Oct 2013 in Digestion and Bowels
 
 
Answered by Dr. Pankaj Malhan 29 minutes later
Brief Answer:
? Giardia

Detailed Answer:
Hi

Thanks for asking.

If I can join all your symptoms- Gastritis, nausea, weakness, mucus in the stools possibility of giardia infestation comes to the mind.

Giardia is a genus of anaerobic flagellated protozoan parasites that colonise and reproduce in the small intestines of several vertebrates, causing giardiasis.

It can be acute infection with diarrhea or it can present with chronic infection with vague symptoms.

Get the stool test done , as it is very easily treatable with the medicines.

Thanks.

Please let me know if you need more information.



Above answer was peer-reviewed by
 
Follow-up: Had gastritis, controlled with food and pantop. Have weakness, nausea after food with mucus in stool. Take rabprazole 52 minutes later
Thanks Doc,

additionally I get mild fever or rather I would like to call it feverish(97.8F genrally) at times after being very tired.
Also the gas movement & fart more these days after having food. I get headache if I ahve mild spicy food also.
When the symptoms started 2 weeks back I had tight stools which also caused pain while excretion.


I thought i missed these symptoms. I will get the stool test done today and update you Doc.

Thanks very much.

XXXXX
 
 
Answered by Dr. Pankaj Malhan 5 hours later
Brief Answer:
Acute Symptoms

Detailed Answer:
These look like the acute symptomatic phase which you have experienced.Please let me know the reports.
Above answer was peer-reviewed by
 
Follow-up: Had gastritis, controlled with food and pantop. Have weakness, nausea after food with mucus in stool. Take rabprazole 41 hours later
hello Doc,

I conducted 2 stool tests yesterday and day before and it was normal and nothing was detected.

Blood tests revealed the lymphocytes are 42 and higher than normal.
 
 
Answered by Dr. Pankaj Malhan 2 hours later
Giardia can be difficult to detect sometimes if the active stage is passed as cysts are difficult to see. In such case I empirically treat my patients with metronidazole tablets for 5 days and check if they improve.

You can talk to your doctor about this treatment.

Hope this helps. Let me know if you need clarification.

Regards

Above answer was peer-reviewed by
 
Follow-up: Had gastritis, controlled with food and pantop. Have weakness, nausea after food with mucus in stool. Take rabprazole 8 days later

hello Doc,

My Stool test done 3 times is normal and blood test is also normal.
My Doc (Gastroentirologist) gave Neo pride Total, Sompraz and velgut

The course is already 10 days over and the Neopride total is for 20 days.

Now I am having continued fatigue and slight nausea after food. My stools are hard and do get blood on excretion once is 3 days or so. There is a small tissue projection from anal.
My diet has plenty water as well. Stolls sometime go hard and some days go normal & well formed - never loose motion.

I do not have any pain in stomach right from beginning, No chest pain also. Only lot of gas movement & fatigue as of now. Metridianazole is not taken still
 
 
Answered by Dr. Pankaj Malhan 26 hours later
Brief Answer:
IBD???

Detailed Answer:
As the test is negative for Giardia, I do not think taking metronidazole without any evidence is justifiable.

I will advise you to talk to your doctor regarding irritable bowel disease, Lot of your symptoms are also pointing towards this possibility.

Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor